Stay Free! magazine











Search

 
Stay Free! Daily: media criticism, consumer culture and Brooklyn curiosities from Stay Free! magazine

Got a blog tip? Contact us



« My New Favorite Thing: Shredding Scissors | Main | ROFL! @ Joe's Pub, This Friday »

Ritalin Side Effects: Honey, I Shrunk the Kids!

Is your child acting up? Would it be easier for you if that child were, say, smaller? Then we have the drug for you: Ritalin!

After three years on the ADHD drug Ritalin, kids are about an inch shorter and 4.4 pounds lighter than their peers, a major U.S. study shows.... children who had been taking ADHD drugs before the study began were smaller than kids who had not yet started treatment. Those who first began treatment at the start of the study were normal in size, but grew more slowly than normal kids as the study went on.

In addition to being smaller, kids on Ritalin are less creative, less interesting and less trouble.

Ritalin, for the reduction of everything.

Via American Iatrogenic Association

Posted by Charles Star on 07/24/2007 | Permalink

Comments

Ritalin has been prescribed for disobedient kids for, what, 40 years now? Something like that. Amazing that it took so long for this to come out...

Posted by: carrie | Jul 27, 2007 10:28:30 AM

Hope you enjoy the clip. There are two more...

Posted by: Effsenia | Aug 16, 2007 1:00:17 PM

Hey, I took Ritalin ten years ago. This article absolutely right, but I was about 4 inches smaller than other classmates. Some body parts stay only partially developed although I stopped taking it.

Posted by: ViX612 | Oct 16, 2008 9:12:41 AM

My name is Lance Burnet and i would like to show you my personal experience with Ritalin.

I am 56 years old. I have taken Ritalin for 30 years. I have been diagnosed with a mild form of narcolepsy. I use 4 (10 MG ) pills per day. The drug ahs worked wonders and eliminated the drowsiness and sleep attacks. My concern now is the length of time I have been on it. When taking a "drug holiday" it seems like my symptoms are worse.

I have experienced some of these side effects-
rebound effect when dosage wears off.

I hope this information will be useful to others,
Lance Burnet

Posted by: Ritalin Side Effects | Dec 9, 2008 2:31:25 AM

Post a comment

Comments are moderated, and will not appear on this weblog until the author has approved them.

If you have a TypeKey or TypePad account, please Sign In